Hail, Pike
- When
- July 19, 12:50 PM CST
- Where
- Pike County, Banks
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 31.817, -85.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 19, 11:53 AM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1253 PM CDT WED JUL 19 2006 .UPDATE...UPDATED FOR AVIATION DISCUSSION. && .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ACROSS THE HIGHER TERRAIN IN EAST ALABAMA THIS MORNING THANKS TO DIFFERENTIAL HEATING. HIGH TEMPERATURES AT 1100 AM WERE WELL INTO THE 90S. WITH 500 MB TEMPERATURES AROUND -8C AND SURFACE TEMPERATURES EXPECTED TO BE NEAR 100F...THERE IS A HIGH POTENTIAL FOR WET MICROBURSTS THIS AFTERNOON. SOME OF THESE STORMS THAT DEVELOP MAY BE STRONG OR EVEN SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HAVE UPDATED FORECAST TO RAISE POPS IN THE EAST AND SOUTHWEST AS THESE STORMS THAT DEVELOP SHOULD MOVE SOUTHWEST. && .AVIATION...DISCUSSION FOR 18Z TAFS. AREA RADARS ARE ALREADY FILLING UP WITH ISOLATED TO SCATTERED THUNDERSTORMS THIS EARLY AFTERNOON. EXPECT THIS TREND TO CONTINUE AND HAVE INCLUDED VCTS FOR ALL TAF SITES EXCEPT KTCL THROUGH 02Z. ONCE AGAIN WITH LIGHT NORTHEASTERLY FLOW ALOFT...HAZE APPEARS TO BE A PROBLEM WITH VISIBILITIES NEAR 5-6SM THIS AFTERNOON ACROSS KBHM...KEET...AND KANB. SOME PATCHY FOG OF 4-5SM CAN BE EXPECTED OVERNIGHT AT KANB...KEET...AND KTOI AS WELL AS AREAS WHERE RAIN OCCURS TODAY. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KNS/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CDT WED JUL 19 2006 ALZ011>015-017>050-201818- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 118 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD 100 DEGREE TEMPERATURES ARE EXPECTED ACROSS A LARGE PORTION OF CENTRAL ALABAMA THIS AFTERNOON. THESE TEMPERATURES COMBINED WITH MODERATE HUMIDITY VALUES WILL MAKE IT FEEL BETWEEN 100 AND 109 DEGREES. BESIDES THE HEAT...SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE A VERY HIGH POTENTIAL TO PRODUCE WET MICROBURSTS WITH STRONG WINDS IN EXCESS OF 45 MPH. SOME STORMS MAY BE STRONG WITH A FEW POSSIBLY REACHING SEVERE LIMITS. WET MICROBURST POTENTIAL: BIRMINGHAM...VERY HIGH. MONTGOMERY...VERY HIGH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES OF 100 TO 107 DEGREES ARE EXPECTED AGAIN ON THURSDAY... AS WELL AS THE POTENTIAL FOR WET MICROBURSTS IN ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. KNS/99
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1248 PM CDT WED JUL 19 2006 ALZ046-049-191830- BULLOCK-PIKE- 1248 PM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE AND BULLOCK COUNTIES UNTIL 130 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 16 MILES EAST OF LINWOOD...MOVING SOUTHWEST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LINWOOD...TROY AND BANKS THROUGH 130 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KNS/99
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1259 PM CDT WED JUL 19 2006 ALZ050-191830- BARBOUR- 1259 PM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 130 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ON THE PEA RIVER OVER WEST CENTRAL BARBOUR COUNTY...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN THE EXTREME WESTERN PORTION OF BARBOUR COUNTY THROUGH 130 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. WIND GUSTS OF 35 TO 45 MPH ARE ALSO POSSIBLE WITH THESE STORMS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 133 PM CDT WED JUL 19 2006 ALZ030-191900- SUMTER- 133 PM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 200 PM CDT... ...SMALL HAIL IS AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EXTREME SOUTH CENTRAL SUMTER COUNTY...MOVING WEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN SOUTHERN SUMTER COUNTY. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 148 PM CDT WED JUL 19 2006 ALZ024-191945- JEFFERSON- 148 PM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FAIRFIELD...MOVING SOUTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VESTAVIA HILLS... TARRANT...MOUNTAIN BROOK...IRONDALE...HOMEWOOD...FULTONDALE... FORESTDALE AND CAHABA HEIGHTS THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KNS/99
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523209.